Winter Storm, Oswego
- When
- January 19, 8:00 PM EST to January 20, 5:30 AM EST
- Where
- Oswego forecast zone
- Property damage
- $25,000
- Reported by
- CoCoRaHS
- Coordinates
- 43.464, -76.209 (the zone’s center; the record gives no point)
Low pressure tracked south of James Bay and pulled a cold front across northern New York. The system brought eight to twelve inches of snow to the north country in a combination of synoptic and lake effect snow.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
Low pressure tracked south of James Bay and pulled a cold front across northern New York. The system brought eight to twelve inches of snow to the north country in a combination of synoptic and lake effect snow. The snow combined with gusty winds produced blowing and drifting snow which made travel treacherous. Numerous automobile accidents were reported, especially on Interstate 81. Specific snow totals included: 12 at Osceola, 11 at Fulton, 9 at Constableville and 8 at Oswego.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jan 19, 7:51 PM EST, 9 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
751 PM EST THU JAN 19 2012
.SYNOPSIS...
A COLD FRONT SWEEPING ACROSS WESTERN NEW YORK THIS EVENING WILL
BRING SNOW AND GUSTY WINDS...FOLLOWED BY A PERIOD OF LAKE EFFECT
SNOW THAT WILL LAST INTO PART OF FRIDAY. HIGH PRESSURE THEN MOVES
ACROSS THE STATE FRIDAY BEFORE ANOTHER WEATHER SYSTEM MOVING ACROSS
THE REGION FRIDAY NIGHT WILL BRING ANOTHER BATCH OF SNOWFALL TO MUCH
OF THE FORECAST AREA. HIGH PRESSURE THEN BRINGS ANOTHER PERIOD OF
QUIETER WEATHER WITH A WARM UP BY THE END OF THE WEEKEND.
&&
.NEAR TERM /THROUGH FRIDAY/...
SHARP COLD FRONT CONTINUING TO MAKES ITS WAY EASTWARD ACROSS THE
REGION THIS EVENING. ABOUT AN HOUR TO AN HOUR AND A HALF BURST OF
HEAVY SNOW ASSOCIATED WITH THE FRONTAL PASSAGE...MANY REPORTS
SUGGESTING UP TO 2 INCHES PER HOUR. FRONT CURRENTLY PUSHING INTO
CENTRAL NEW YORK...THEREFORE HAVE CANCELLED ADVISORIES FOR
NORTHWEST PORTIONS OF THE AREA INCLUDING THE BUFFALO METRO AREA.
REGIONAL RADARS SHOWING THE BEGINNING SIGNS OF LAKE EFFECT SNOWS
EVOLVING. OFF LAKE ERIE THE LAKE SNOWS WILL BE MAINLY SOUTH OF THE
BUFFALO METRO AREA AS WINDS HAVE SHIFTED TO WEST NORTHWEST.
ADDITIONAL ACCUMULATIONS ARE NOT EXPECTED TO BE OF GREAT
SIGNIFICANCE...NOT MUCH MORE THAN A COUPLE INCHES...AS BUFKIT
PROFILES INDICATE THAT INVERSION HEIGHTS COME CRASHING DOWN BELOW
5KFT BY LATE THIS EVENING. IN ADDITION THE WESTERLY WINDS MEAN THAT
THERE WILL NOT BE ANY ENHANCEMENT OFF OF LAKE HURON. LINGERING LIGHT
SNOWS WILL CONTINUE THROUGH THE REST OF THE NIGHT BEFORE TAPERING
OFF EARLY FRIDAY MORNING AS INCREASING SUBSIDENCE OVERCOMES THE LAKE
MACHINE.
UNLIKE ON LAKE ERIE...LAKE HURON CONNECTION WILL PLAY A FACTOR IN
ENHANCING SNOWS EAST OF LAKE ONTARIO. AS WITH WESTERN
COUNTIES...WINTER WEATHER ADVISORIES ARE ALSO IN EFFECT FOR SOUTH
AND EAST OF LAKE ONTARIO FROM WAYNE COUNTY EASTWARD. A INITIAL
PERIOD OF SNOW AND BLOWING SNOW ASSOCIATED WITH THE FRONTAL PASSAGE
THIS EVENING WILL QUICKLY SWITCH OVER TO LAKE EFFECT SNOWS BY
MIDNIGHT. REGIONAL GEM MODEL INDICATES SOLID ORGANIZED BAND OF LAKE
EFFECT DEVELOPING ACROSS SOUTHERN JEFF/NORTHERN OSWEGO COUNTIES LATE
THIS EVENING. ADVISORY LEVEL SNOWS WILL BE POSSIBLE WITH THIS
BAND...HOWEVER HEAVIER AMOUNTS WILL BE LIMITED BY THE FACT THAT
WINDS WILL VEER TO THE NORTHWEST OVERNIGHT...SHIFTING THE BAND
SOUTHWARDS TOWARDS WAYNE/SOUTHERN OSWEGO COUNTIES BY EARLY FRIDAY
MORNING. BY THIS TIME INVERSION HEIGHTS WILL ALSO BE DROPPING ACROSS
LAKE ONTARIO...RESULTING IN LIGHTER AMOUNTS SOUTH OF THE LAKE.
HIGH PRESSURE WILL MOVE ACROSS THE REGION FRIDAY...BRINGING AN END
TO LAKE SNOWS OFF LAKE ERIE WITH SNOWS ON LAKE ONTARIO WILL HANG ON
FOR A LITTLE LONGER. TEMPERATURES WILL BE COLD...WITH HIGHS ONLY
CREEPING INTO THE UPPER TEENS TO AROUND 20 WITH LOW TEENS ACROSS THE
NORTH COUNTRY.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
THE MOST INTERESTING WEATHER OF THE SHORT TERM PERIOD WILL COME
DURING FRIDAY NIGHT AND EARLY SATURDAY...AS A WAVE OF LOW PRESSURE
PASSES ACROSS THE TENNESSEE VALLEY. AS THIS FEATURE PASSES BY WELL
TO OUR SOUTH...A BROAD SWATH OF WARM AIR ADVECTION AND ASSOCIATED
MOISTURE WILL QUICKLY SLIDE EAST ACROSS THE GREAT LAKES AND UPPER
OHIO VALLEY FRIDAY NIGHT...BEFORE RAPIDLY EXITING OFF TO THE EAST
SATURDAY MORNING. THIS WILL BRING A WIDESPREAD GENERAL LIGHT
SNOWFALL TO THE BULK OF REGION...WITH THE SNOWFALL BECOMING MORE
ENHANCED CLOSER TO THE NY/PA BORDER DUE WHERE ADDITIONAL JET-INDUCED
LIFT WILL COME INTO PLAY...BOTH AT THE NOSE OF A 40-50 KT LOW LEVEL
JET TRANSLATING EAST ACROSS PENNSYLVANIA...AND IN THE RRQ OF A 110+
KT UPPER LEVEL JET STREAK WORKING ACROSS SOUTHERN ONTARIO AND
QUEBEC.
WITH RESPECT TO POTENTIAL SNOWFALL AMOUNTS...A CONSENSUS OF THE
LATEST NAM/GFS/GEM/ECMWF RUNS SUGGESTS THE POSSIBILITY OF LIQUID
EQUIVALENT PRECIP AMOUNTS RANGING FROM A FEW HUNDREDTHS OF AN INCH
ACROSS THE SAINT LAWRENCE VALLEY...TO ABOUT 0.15" ACROSS THE
COUNTIES ALONG THE SOUTH SHORE OF LAKE ONTARIO...THEN TO ALMOST
0.30" ALONG THE NY/PA BORDER. GIVEN FORECAST TEMPS IN THE TEENS
ACROSS MUCH OF THE AREA FRIDAY NIGHT /WITH READINGS IN THE SINGLE
DIGITS ACROSS THE NORTH COUNTRY/ SUCH AMOUNTS WOULD LIKELY TRANSLATE
INTO ADVISORY-TYPE SNOWFALL ACCUMS OF 3-6" ACROSS THE SOUTHERN
TIER...WITH ACCUMS THEN QUICKLY TAPERING OFF TO AROUND 2" ALONG THE
SOUTH SHORE OF LAKE ONTARIO...AND AN INCH OR LESS NEAR THE SAINT
LAWRENCE VALLEY IN JEFFERSON COUNTY.
AS MENTIONED IN THIS SPACE PREVIOUSLY...THESE AMOUNTS SHOULD STILL
BE CONSIDERED TO BE PRELIMINARY AND FAR FROM SET IN STONE...AS A
SLIGHTLY FURTHER NORTHWARD TRACK TO THIS SYSTEM WOULD SHIFT THE AXIS
OF THE HEAVIER SNOWS A BIT FURTHER NORTH INTO OUR AREA...WHEREAS A
SLIGHT SOUTHWARD SHIFT WOULD FORCE THESE FURTHER SOUTH INTO PA.
CONSIDERING THIS...THE 3RD/4TH PERIOD TIME FRAME...AND THE PRESENCE
OF ALREADY-EXISTING HEADLINES FOR TONIGHT AND FRIDAY...WILL NOT
HOIST ANY FLAGS FOR THIS SYSTEM JUST YET...INSTEAD OPTING TO JUST
KEEP A MENTION IN THE HWO FOR NOW.
ON SATURDAY...THE MODELS HAVE CONTINUED TO TREND FASTER WITH THE
DEPARTURE OF THIS SYSTEM TO THE EAST...WITH THE STEADIER SNOWFALL
NOW COMPLETELY WINDING DOWN ACROSS THE FAR WEST BY NO LATER THAN MID
MORNING...AND ACROSS THE REMAINDER OF THE AREA BY MIDDAY.
ACCORDINGLY.. HAVE CUT BACK SATURDAY'S POPS AND SNOWFALL AMOUNTS
QUITE A BIT FROM CONTINUITY...WITH ONLY SOME NUISANCE-TYPE ACCUMS OF
UNDER AN INCH NOW INDICATED IN THE FORECAST. WHILE WE COULD SEE SOME
LIGHT LAKE EFFECT SNOW SHOWERS OR FLURRIES LINGER INTO THE AFTERNOON
HOURS SOUTHEAST OF LAKE ONTARIO...THESE SHOULD BE GREATLY LIMITED BY
WHAT SHOULD BE AN INCREASINGLY SHALLOW MOISTURE FIELD AND A DECENT
AMOUNT OF SHEAR...MAKING THESE WORTHY OF NOTHING MORE THAN SOME LOW
CHANCE POPS AT THIS TIME.
ONE OTHER THING WE WILL HAVE TO WATCH FOR ON SATURDAY IS THE
POTENTIAL FOR SOME PATCHY FREEZING DRIZZLE TO MIX IN WITH THE
DIMINISHING SNOW AS THE DEEPER MOISTURE GETS STRIPPED AWAY SATURDAY
MORNING...POTENTIALLY LEAVING BEHIND A LAYER OF LOW LEVEL MOISTURE
SITUATED BELOW THE PRIME DENDRITIC SNOW GROWTH REGION. THE OVERALL
POTENTIAL FOR THIS STILL LOOKS TOO MARGINAL TO BE WORTH MENTIONING
JUST YET...BUT MAY BE SOMETHING WORTH CONSIDERING IN FUTURE FORECAST
PACKAGES.
THEREAFTER...THE REMAINDER OF THIS PERIOD LOOKS QUIET AND DRY AS
HIGH PRESSURE BUILDS DIRECTLY OVERHEAD SATURDAY NIGHT...THEN DRIFTS
EAST TO NEW ENGLAND AND THE CANADIAN MARITIMES ON SUNDAY. THE
SOUTHERLY RETURN FLOW DEVELOPING AROUND THE BACKSIDE OF THIS HIGH
WILL RESULT IN TEMPERATURES MODERATING BACK TO ABOVE NORMAL LEVELS
ON SUNDAY AFTER A POTENTIALLY CHILLY START...WITH READINGS IN MOST
AREAS EXPECTED TO REACH INTO THE 35-40 RANGE SATURDAY AFTERNOON.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MUCH AS IN THE SHORT TERM PERIOD...THE MOST SIGNIFICANT WEATHER IN
THE EXTENDED PORTION OF THE FORECAST WILL ALSO COME EARLY ON IN THIS
PERIOD...WHEN THE GFS/GEM GLOBAL/ECMWF REMAIN IN GOOD AGREEMENT ON
TRACKING THE NEXT LOW PRESSURE SYSTEM NORTHEAST ACROSS THE WESTERN
AND CENTRAL GREAT LAKES. THIS CONSENSUS TRACK WOULD BRING PLENTY OF
WARM AIR NORTHWARD INTO THE AREA IN ADVANCE OF THE LOW SUNDAY NIGHT
AND MONDAY...SO RAIN WOULD LIKELY BE THE PREDOMINANT PTYPE...WITH
THE OUTSIDE POTENTIAL FOR A BRIEF PERIOD OF FREEZING RAIN ACROSS
INTERIOR SECTIONS OF THE NORTH COUNTRY LATER SUNDAY NIGHT/EARLY
MONDAY DURING THE ONSET OF THE PRECIP.
TIMING-WISE...WILL CONTINUE TO FAVOR A CONSENSUS OF THE THREE MODELS
WITH THE GFS REMAINING A BIT OF A FAST OUTLIER. FOLLOWING THIS
APPROACH...WILL BRING IN A LOW CHANCE OF SHOWERS LATER SATURDAY
NIGHT...FOLLOWED BY A DECENT LIKELIHOOD OF SOME SHOWERS ON MONDAY AS
THE LOW ITS ASSOCIATED COLD FRONT PASS THROUGH OUR LONGITUDE. GIVEN
THE PRESENCE OF A 60-70 KT LOW LEVEL JET ACCOMPANYING THE FRONT...
ITS PASSAGE COULD ALSO BE ACCOMPANIED BY A PERIOD OF RATHER GUSTY
WINDS. OTHERWISE...TEMPS CAN BE EXPECTED TO REMAIN WELL ABOVE
AVERAGE THROUGH MONDAY...WITH MOST AREAS SEEING HIGHS IN THE 40S
PRIOR TO THE FRONTAL PASSAGE ON MONDAY.
FOLLOWING THE PASSAGE OF MONDAY'S COLD FRONT...SEASONABLY COOLER AIR
WILL FILTER BACK INTO THE REGION MONDAY NIGHT AND TUESDAY ALONG WITH
A CYCLONIC FLOW OF FAIRLY DEEP WRAPAROUND MOISTURE. THIS WILL RESULT
IN A CONTINUATION OF SCATTERED SHOWERS...WITH PTYPE TRANSITIONING
BACK FROM RAIN TO SNOW SHOWERS AS TEMPS COOL. THIS SAID...TEMPS
ALOFT NOW ONLY LOOK TO DROP TO ABOUT -10C AT THEIR COLDEST ON
TUESDAY...WHICH MAY MAKE IT TOUGH FOR ANY LAKE RESPONSE AT ALL TO
DEVELOP...EVEN OFF OF LAKE ONTARIO.
AFTER THIS...INCREASING RIDGING AND SUBSIDENCE WILL THEN BRING A
RETURN TO DRY CONDITIONS TUESDAY NIGHT AND WEDNESDAY...BEFORE THE
NEXT IN A SERIES OF QUICK-MOVING SYSTEMS APPROACHES THE AREA ON
THURSDAY. WITH A GENERALLY MILD AND PROGRESSIVE ZONAL FLOW
CONTINUING THROUGH MID TO LATE NEXT WEEK...TEMPS THROUGH THE BALANCE
OF THE EXTENDED WILL TEND TO REMAIN ON THE MILD SIDE OF NORMAL AND
FAVORABLE FOR MORE OF A RAIN/SNOW MIX WITH THURSDAY'S SYSTEM...AND
RATHER UNFAVORABLE FOR ADDITIONAL LAKE EFFECT SNOW.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
A POTENT SHORT WAVE AND ITS ATTENDANT COLD FRONT CROSSING THE REGION
THIS EVENING WILL PRODUCE A PERIOD OF IFR TO LIFR CONDITIONS IN
HEAVY SNOW AS IT MOVES THROUGH...WITH SOUTHWEST WINDS GUSTING TO
NEAR 35 KNOTS. THE LINE OF SNOW WILL MOVE EAST OF KROC BY 01Z AND
REACH KART BETWEEN 01Z AND 02Z.
BEHIND THE FRONT...CONDITIONS WILL IMPROVE TO VFR WITH A PERIOD
OF ONLY SCATTERED CLOUDINESS AT KIAG/KBUF/KROC/KART. EXPECT MVFR
TO IFR CIGS TO PERSIST THROUGH THE NIGHT AT KJHW IN AREAS OF LAKE
EFFECT SNOW THROUGH 12Z.
A MUCH DRIER AIRMASS ON FRIDAY WILL OFFER VFR CONDITIONS FOR MUCH
OF THE REGION...WITH THE EXCEPTION OF SOME MVFR IN THE LEE OF THE
LAKES.
OUTLOOK...
FRIDAY...MAINLY VFR...MVFR IN SNOW SHOWERS SE OF LAKES.
FRIDAY NIGHT...IFR CONDITIONS IN SNOW.
SATURDAY...MVFR/IFR EARLY THEN VFR/MVFR DURING THE AFTERNOON.
SUNDAY...VFR.
MONDAY...MVFR/IFR WITH RAIN SHOWERS LIKELY.
TUESDAY...MVFR IN SCTD SNOW SHOWERS.
&&
.MARINE...
STRONG SOUTHERLY WINDS ASSOCIATED WITH A PASSING COLD FRONT WILL
PUSH ACROSS THE EASTERN GREAT LAKES BRINGING HIGH END SMALL CRAFT
ADVISORIES THAT WILL RUN THROUGH LATE TONIGHT ACROSS LAKE ERIE AND
WESTERN LAKE ONTARIO AND THROUGH TOMORROW MORNING ACROSS THE EAST
END OF ONTARIO.
HIGH PRESSURE WILL MOVE ACROSS THE LAKES ON FRIDAY USHERING IN A
PERIOD OF MUCH LIGHTER WINDS AND WAVES. AN AREA OF LOW PRESSURE WILL
MOVE ACROSS THE OHIO VALLEY FRIDAY NIGHT INTO SATURDAY HOWEVER IT
SHOULD REMAIN FAR ENOUGH SOUTH THAT WINDS WILL STAY SUB-ADVISORY.
ANOTHER RIDGE OF HIGH PRESSURE MOVES OVERHEAD SATURDAY BRINGING MORE
CALM WEATHER. SOUTHERLY WINDS WILL START TO INCREASE AGAIN ON SUNDAY
AHEAD OF YET ANOTHER APPROACHING LOW PRESSURE SYSTEM.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER WEATHER ADVISORY UNTIL 1 AM EST FRIDAY FOR NYZ007.
WINTER WEATHER ADVISORY UNTIL 8 AM EST FRIDAY FOR NYZ004>006.
WINTER WEATHER ADVISORY UNTIL 5 AM EST FRIDAY FOR NYZ019-020-
085.
WINTER WEATHER ADVISORY UNTIL 6 AM EST FRIDAY FOR NYZ008.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NYZ012-
021.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST FRIDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 5 AM EST FRIDAY FOR LEZ020.
SMALL CRAFT ADVISORY UNTIL 7 AM EST FRIDAY FOR LOZ030.
SMALL CRAFT ADVISORY UNTIL 1 PM EST FRIDAY FOR LOZ043>045.
SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR LOZ042.
&&
SYNOPSIS...WOOD
NEAR TERM...TMA/WOOD
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...TMA/WCH
MARINE...WOODHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 722 PM EST THU JAN 19 2012 NYZ001-002-010-011-210030- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- 722 PM EST THU JAN 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER ROUND OF SNOW IS EXPECTED FRIDAY NIGHT INTO SATURDAY MORNING. WHILE HEAVY ACCUMULATIONS ARE NOT EXPECTED...SEVERAL INCHES OF SNOW ARE POSSIBLE WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-085-210030- CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 722 PM EST THU JAN 19 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER ROUND OF SNOW IS EXPECTED FRIDAY NIGHT INTO SATURDAY MORNING. WHILE HEAVY ACCUMULATIONS ARE NOT EXPECTED...AS MUCH AS 3 TO 6 INCHES OF SNOW ARE POSSIBLE WITH THIS SYSTEM...WITH THE HIGHEST AMOUNTS MOST LIKELY NEAR THE PENNSYLVANIA STATE LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-210030- WYOMING- 722 PM EST THU JAN 19 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER ROUND OF SNOW IS EXPECTED FRIDAY NIGHT INTO SATURDAY MORNING. WHILE HEAVY ACCUMULATIONS ARE NOT EXPECTED...SEVERAL INCHES OF SNOW ARE POSSIBLE WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ021-210030- ALLEGANY- 722 PM EST THU JAN 19 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER ROUND OF SNOW IS EXPECTED FRIDAY NIGHT INTO SATURDAY MORNING. WHILE HEAVY ACCUMULATIONS ARE NOT EXPECTED...AS MUCH AS 3 TO 6 INCHES OF SNOW ARE POSSIBLE WITH THIS SYSTEM...WITH THE HIGHEST AMOUNTS MOST LIKELY NEAR THE PENNSYLVANIA STATE LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ013-014-210030- LIVINGSTON-ONTARIO- 722 PM EST THU JAN 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER ROUND OF SNOW IS EXPECTED FRIDAY NIGHT INTO SATURDAY MORNING. WHILE HEAVY ACCUMULATIONS ARE NOT EXPECTED...SEVERAL INCHES OF SNOW ARE POSSIBLE WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-210030- WAYNE-NORTHERN CAYUGA- 722 PM EST THU JAN 19 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. ANOTHER ROUND OF SNOW IS EXPECTED FRIDAY NIGHT INTO SATURDAY MORNING. WHILE HEAVY ACCUMULATIONS ARE NOT EXPECTED...SEVERAL INCHES OF SNOW ARE POSSIBLE WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003-210030- MONROE- 722 PM EST THU JAN 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER ROUND OF SNOW IS EXPECTED FRIDAY NIGHT INTO SATURDAY MORNING. WHILE HEAVY ACCUMULATIONS ARE NOT EXPECTED...SEVERAL INCHES OF SNOW ARE POSSIBLE WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-210030- JEFFERSON- 722 PM EST THU JAN 19 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-210030- OSWEGO- 722 PM EST THU JAN 19 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ008-210030- LEWIS- 722 PM EST THU JAN 19 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-210030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 722 PM EST THU JAN 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 520 PM EST THU JAN 19 2012 NYZ003-013-200015- MONROE-LIVINGSTON- INCLUDING THE CITIES OF...ROCHESTER...GENESEO 520 PM EST THU JAN 19 2012 ...BAND OF HEAVY LAKE ENHANCED SNOW APPROACHING... A BAND OF HEAVY LAKE ENHANCED SNOW WILL CONTINUE TO MOVE EAST THROUGH EARLY EVENING AND REACH PORTIONS OF MONROE AND LIVINGSTON COUNTY AFTER 6 PM. THE SNOW WILL START FIRST IN AREAS FROM BROCKPORT TO SPENCERPORT...THEN MOVE EAST ACROSS THE REST OF THE GREATER ROCHESTER AREA AND PORTIONS OF LIVINGSTON COUNTY THROUGH 8 PM. THE SNOW IS EXPECTED TO BE HEAVIEST WEST OF ROCHESTER WHERE A QUICK 1 TO 2 INCHES OF ACCUMULATION IS LIKELY. THE BAND WILL WEAKEN AS IT MOVES EAST ACROSS ROCHESTER AND LIVINGSTON COUNTY... WITH AN INCH OR LESS EXPECTED FOR POINTS ALONG AND EAST OF INTERSTATE 390. ROADS WILL QUICKLY BECOME SNOW COVERED...AND THE COMBINATION OF SNOW AND GUSTY WINDS WILL RESULT IN GREATLY REDUCED VISIBILITY. MOTORISTS SHOULD BE PREPARED FOR DETERIORATING ROAD CONDITIONS THIS EVENING. HITCHCOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 548 PM EST THU JAN 19 2012 NYZ019-020-200030- CHAUTAUQUA-CATTARAUGUS- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN 548 PM EST THU JAN 19 2012 ...BANDS OF HEAVY LAKE ENHANCED SNOW CONTINUE... BANDS OF HEAVY LAKE ENHANCED SNOW WILL CONTINUE TO MOVE EAST ACROSS CHAUTAUQUA AND CATTARAUGUS COUNTIES THROUGH EARLY EVENING. SNOWFALL RATES OF UP TO 2 INCHES PER HOUR ARE LIKELY WITHIN THE MOST INTENSE PORTION OF THESE BANDS...WHICH WILL PUSH INLAND FROM LAKE ERIE AND INTO THE HIGHER TERRAIN. TRAVEL WILL BE VERY DIFFICULT THIS EVENING WITH THE COMBINATION OF HEAVY SNOW AND GUSTY WINDS PRODUCING NEAR ZERO VISIBILITY AT TIMES. MOTORISTS SHOULD BE PREPARED FOR SNOW COVERED ROADS AND SLOW DRIVING. CONDITIONS WILL IMPROVE ALONG THE LAKE ERIE SHORE INCLUDING THE THRUWAY CORRIDOR AFTER 6 PM AS HEAVIER SNOW MOVES INLAND. HITCHCOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 635 PM EST THU JAN 19 2012 NYZ003-013-200100- MONROE-LIVINGSTON- INCLUDING THE CITIES OF...ROCHESTER...GENESEO 635 PM EST THU JAN 19 2012 ...BRIEF BAND OF HEAVY SNOW MOVING THROUGH THE GENESEE VALLEY... A BAND OF HEAVY SNOW WILL CONTINUE TO MOVE FROM WEST TO EAST ACROSS THE GREATER ROCHESTER AREA AND MUCH OF LIVINGSTON COUNTY THROUGH EARLY EVENING. THIS BAND OF SNOW WILL BRIEFLY DROP VISIBILITY DOWN TO LESS THAN A QUARTER MILE AND DROP AROUND AN INCH OF SNOW IN A HALF HOUR. MOTORISTS SHOULD BE PREPARED FOR RAPIDLY DETERIORATING TRAVEL CONDITIONS WITH SNOW COVERED ROADS AND POOR VISIBILITY. THE SNOW WILL END AS QUICKLY AS IT BEGAN...WITH CONDITIONS RAPIDLY IMPROVING BY AROUND 8 PM. HITCHCOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 708 PM EST THU JAN 19 2012 NYZ012-019>021-085-200215- WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 708 PM EST THU JAN 19 2012 ...BANDS OF LAKE EFFECT SNOW WILL CONTINUE... AREAS OF MODERATE TO HEAVY LAKE EFFECT SNOW WILL CONTINUE ACROSS MUCH OF THE SOUTHERN TIER AS WELL AS FAR SOUTHERN ERIE AND WYOMING COUNTIES THROUGH MID EVENING. SNOWFALL RATES WILL BRIEFLY REACH 1 TO 2 INCHES PER HOUR IN THE MOST INTENSE BANDS. TRAVEL CONDITIONS WILL CONTINUE TO BE POOR WITH SNOW COVERED ROADS AND VERY LOW VISIBILITY AT TIMES DUE TO HEAVY SNOW AND BLOWING SNOW. MOTORISTS SHOULD ALLOW PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION. MOST OF THE HEAVY SNOW WILL BE FOUND ACROSS THE HIGHER TERRAIN INLAND FROM LAKE ERIE...WITH MUCH BETTER TRAVEL CONDITIONS FOUND ALONG THE THRUWAY CORRIDOR. HITCHCOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 715 PM EST THU JAN 19 2012 NYZ014-200130- ONTARIO- INCLUDING THE CITY OF...CANANDAIGUA 715 PM EST THU JAN 19 2012 ...BAND OF HEAVY SNOW MOVING INTO ONTARIO COUNTY... A BAND OF HEAVY LAKE ENHANCED SNOW WILL MOVE EAST ACROSS MUCH OF ONTARIO COUNTY THROUGH MID EVENING. THIS BAND WILL PRODUCE A BRIEF BURST OF HEAVY SNOW WITH UP TO AN INCH OF ACCUMULATION IN LESS THAN AN HOUR. TRAVEL CONDITIONS WILL RAPIDLY DETERIORATE FROM WEST TO EAST ACROSS THE COUNTY THROUGH 830 PM WITH SNOW COVERED ROADS AND VERY POOR VISIBILITY. HITCHCOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 749 PM EST THU JAN 19 2012 NYZ006>008-200215- OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 749 PM EST THU JAN 19 2012 ...BAND OF HEAVY SNOW MOVING INTO THE EASTERN LAKE ONTARIO REGION... A BAND OF HEAVY LAKE ENHANCED SNOW WILL MOVE ONSHORE ACROSS THE THOUSAND ISLANDS REGION AROUND 8PM...THEN SPREAD EAST ACROSS THE REST OF JEFFERSON COUNTY THROUGH MID EVENING. THIS BAND WILL PRODUCE A BRIEF PERIOD OF 2 INCH PER HOUR SNOWFALL RATES... RESULTING IN NEAR ZERO VISIBILITY AND RAPIDLY DETERIORATING TRAVEL CONDITIONS. ADDITIONAL MODERATE SNOW WILL ALSO IMPACT PORTIONS OF NORTHERN OSWEGO AND LEWIS COUNTIES. SNOWFALL AMOUNTS OF A HALF INCH TO AN INCH ARE POSSIBLE IN THOSE AREAS THROUGH 9 PM. HITCHCOCK
The national radar mosaic for the moment the first event began.
2 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2012Every state in 2012This day in weather historyWarnings in New York, January 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 363472, 363473.